Advertisement

Reactions Weekly

, Volume 1777, Issue 1, pp 124–124 | Cite as

Hydroxychloroquine overdose

Various toxicities following suicide attempt: case report
Case report
  • 24 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * drug overdose

A 16-year-old girl developed drowsiness, hypokalaemia and cardiac symptoms, widened QRS and QT interval, and also exhibited laboratory test interference with urine drug secondary to hydroxychloroquine toxicity following ingestion of hydroxychloroquine in an overdose for an attempted suicide.

The girl presented to the hospital following an intentional overdose of hydroxychloroquine in an attempt to suicide. She had ingested approximately 60 tablets of hydroxychloroquine 200mg (total 12g). The medication belonged to her mother. Around 2 months prior to this presentation, she had a similar presentation after ingesting 20 tablets of hydroxychloroquine 200mg (total 4g). Her prescription drugs included fluoxetine, risperidone, lamotrigine, and lisdexamfetamine...

Reference

  1. Radke JB, et al. Diagnostic pitfalls and laboratory test interference after hydroxychloroquine intoxication: A case report. Toxicology Reports 6: 1040-1046, 2019. Available from: URL: http://doi.org/10.1016/j.toxrep.2019.10.006 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations